Duke Mathematical Journal

Closed trajectories for quadratic differentials with an application to billiards

Howard Masur

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J. Volume 53, Number 2 (1986), 307-314.

Dates
First available: 20 February 2004

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1077305044

Mathematical Reviews number (MathSciNet)
MR850537

Zentralblatt MATH identifier
0616.30044

Digital Object Identifier
doi:10.1215/S0012-7094-86-05319-6

Subjects
Primary: 30F30: Differentials on Riemann surfaces
Secondary: 30C60 58F17

Citation

Masur, Howard. Closed trajectories for quadratic differentials with an application to billiards. Duke Mathematical Journal 53 (1986), no. 2, 307--314. doi:10.1215/S0012-7094-86-05319-6. http://projecteuclid.org/euclid.dmj/1077305044.


Export citation

References

  • [A] W. Abikoff, The real analytic theory of Teichmüller space, Lecture Notes in Mathematics, vol. 820, Springer, Berlin, 1980.
  • [B1] L. Bers, Quasiconformal mappings and Teichmüller's theorem, Analytic functions, Princeton Univ. Press, Princeton, N.J., 1960, pp. 89–119.
  • [B2] L. Bers, Quasiconformal mappings, with applications to differential equations, function theory and topology, Bull. Amer. Math. Soc. 83 (1977), no. 6, 1083–1100.
  • [B3] L. Bers, Finite-dimensional Teichmüller spaces and generalizations, Bull. Amer. Math. Soc. (N.S.) 5 (1981), no. 2, 131–172.
  • [Bosh] M. Boshernitzan, A condition for minimal interval exchange maps to be uniquely ergodic, Duke Math. J. 52 (1985), no. 3, 723–752.
  • [B-K-M] C. Boldrighini, C. M. Keane, and F. Marchetti, Billiards in polygons, Ann. Probab. 6 (1978), no. 4, 532–540.
  • [F-K] R. H. Fox and R. B. Kershner, Concerning the transitive properties of geodesics on a rational polyhedron, Duke Math. J. 2 (1936), 147–150.
  • [G] E. Gutkin, Billiards on almost integrable polyhedral surfaces, Ergodic Theory Dynam. Systems 4 (1984), no. 4, 569–584.
  • [K-M-S] E. Kerckhoff, H. Masur, and J. Smillie, Ergodicity of billiard flows and quadratic differentials, to appear, Annals of Math.
  • [M1] H. Masur, Extension of the Weil-Petersson metric to the boundary of Teichmuller space, Duke Math. J. 43 (1976), no. 3, 623–635.
  • [M2] H. Masur, Interval exchange transformations and measured foliations, Ann. of Math. (2) 115 (1982), no. 1, 169–200.
  • [S] K. Strebel, Quadratic differentials, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 5, Springer-Verlag, Berlin, 1984.
  • [Z-K] A. N. Zemljakov and A. B. Katok, Topological transitivity of billiards in polygons, Mat. Zametki 18 (1975), no. 2, 291–300.